Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 69, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 26, 2005, 3:34 PM CDT for Carroll County, Illinois. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2005, 3:34 PM CDT (20:34 UTC)
- Expired
- Jun 26, 2005, 4:01 PM CDT
- In force
- 27 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Carroll County, IL
The radar
The Quad Cities radar (KDVN), 84 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 780 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 262034 SVRDVN ILC015-262130- /O.NEW.KDVN.SV.W.0069.050626T2034Z-050626T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 334 PM CDT SUN JUN 26 2005 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CARROLL COUNTY IN NORTHWEST ILLINOIS * UNTIL 430 PM CDT * AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR SHANNON...OR ABOUT 13 MILES EAST OF MOUNT CARROLL...AND MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHANNON BY 355 PM CDT THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4202 8992 4196 8968 4221 8969 4222 8977 $$ JAZ
2 follow-up statements
000 WWUS53 KDVN 262049 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 349 PM CDT SUN JUN 26 2005 ILC015-262130- /O.CON.KDVN.SV.W.0069.000000T0000Z-050626T2130Z/ CARROLL IL- 349 PM CDT SUN JUN 26 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR NORTHEASTERN CARROLL COUNTY... AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SHANNON...OR ABOUT 10 MILES SOUTHWEST OF FREEPORT... MOVING NORTHEAST AT 5 MPH. THE CARROLL COUNTY SHERIFF REPORTED THAT THIS STORM HAS KNOCKED DOWN POWER LINES IN THE COUNTY. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN CARROLL COUNTY AT 400 PM CDT LAT...LON 4202 8992 4196 8968 4221 8969 4222 8977 $$ JAZ
000 WWUS53 KDVN 262101 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 400 PM CDT SUN JUN 26 2005 ILC015-262110- /O.CAN.KDVN.SV.W.0069.000000T0000Z-050626T2130Z/ CARROLL IL- 400 PM CDT SUN JUN 26 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CARROLL COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT PRODUCED THE DAMAGE IN NORTHEASTERN CARROLL COUNTY HAS EXITED THE COUNTY. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 4202 8992 4196 8968 4221 8969 4222 8977 $$ JAZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:25 PM CDT, 9 minutes earlier.
Area forecast discussion, Jun 26, 3:25 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 325 PM CDT SUN JUN 26 2005 .SYNOPSIS... SUMMER WEATHER CONTINUES AGAIN FOR MUCH OF THE CWA WITH MANY LOCATIONS...ESPECIALLY SOUTH OF I-80...IN THE 90S. A SURFACE FRONT EXTENDED ROUGHLY ALONG U.S. HIGHWAY 30. TEMPS HAVE BEEN COOLER TO THE N OF THE FRONT...IN THE 70S AND 80S...HELPED AT LEAST PARTIALLY BY CI. SOME -TSRA/TSRA HAVE DEVELOPED MAINLY ON THE IL SIDE OF THE MISSISSIPPI RIVER...NORTH OF THE FRONT. ELSEWHERE A CU FIELD EXISTS INVOF THE FRONT...AND MODERATE CU IN SOME PLACES. && .SHORT TERM (TONIGHT THROUGH MIDDAY MONDAY)... MAIN CHALLENGE IS PRECIP POSSIBILITIES THIS EVENING. TSRA IS ALREADY ONGOING MAINLY ON THE IL SIDE OF THE RIVER. ORIGINALLY THOUGHT THAT WE WOULD SEE SOME TSRA ON THE IOWA SIDE AS WELL...ESPECIALLY ALONG AND NORTH OF U.S. HIGHWAY 30...BUT THE FRONT IS BECOMING MORE DIFFUSE. TSRA THREAT MAY BE LESS THAN ORIGINALLY THOUGHT...BUT WILL STAY WITH ORIGINAL THINKING SINCE GOING POPS ARE LOW ANYWAY. FORECAST CAN BE UPDATED LATER IF NECESSARY. AFTER A MILD NIGHT TONIGHT...THE HEAT RETURNS FOR MONDAY. ..JAZ.. && .LONG TERM (MONDAY AFTERNOON THROUGH SUNDAY).. MONDAY AFTERNOON THROUGH TUESDAY NIGHT IS RELATIVELY ACTIVE...THOUGH MORE SO TO OUR WEST AND NORTH. THE LOW PRESSURE SYSTEM THAT IS DEVELOPING OVER THE HIGH PLAINS TODAY FINALLY BEGINS TO OOZE EAST ON MONDAY...AND MONDAY NIGHT DEVELOPS AN MCS WHICH MOVES SLOWLY EAST WITH AN UPPER LEVEL SHORT WAVE...MOVING INTO THE WESTERN PORTIONS OF THE CWA EARLY TUESDAY MORNING BEFORE DISSIPATING. THIS HELPS THE FRONT TO LAY OUT GENERALLY FROM CENTRAL KANSAS TO NORTHERN MICHIGAN. WE SHOULD BE ON THE WARM SIDE OF THIS FRONT ON TUESDAY AND TUESDAY NIGHT...FOR MORE WARM NIGHTS AND HOT AFTERNOONS. THE FRONT EXPECTED TO AFFECT THE AREA ON WEDNESDAY MAY GET CLOSE ENOUGH TO THE AREA TUESDAY NIGHT TO DRAG IN SOME CONVECTION...SO HAVE LOW CHANCE POPS AFTER MIDNIGHT. WEDNESDAY THROUGH SUNDAY...THE MAIN SHOW FOR PRECIPITATION CHANCES IS WEDNESDAY...WEDNESDAY NIGHT AND THURSDAY...WITH A COLD FRONT PROGGED TO DROP SOUTHEAST ACROSS THE AREA. MODELS BEGINNING TO CONVERGE ON WEDNESDAY OR WEDNESDAY NIGHT FOR FROPA TIMING...WITH SOME PRECIPITATION LINGERING INTO THURSDAY. THINGS COULD BE QUITE INTERESTING DURING THIS TIME FRAME. ONCE THIS SYSTEM MOVES THROUGH THINGS WILL GET QUIET AGAIN...WITH A SURFACE RIDGE BUILDING INTO THE CWA FOR FRIDAY AND SATURDAY. BY NEXT SUNDAY WE GET BACK INTO RETURN FLOW...AND THE SLOW WARMING TREND OF SATURDAY SHOULD GET EVEN WARMER. ..LE.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && JAZ/LE
Hazardous weather outlook, Jun 26, 11:47 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1147 AM CDT SUN JUN 26 2005 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-271000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 508 AM CDT SUN JUN 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL IOWA...SOUTHEAST IOWA...NORTHWEST ILLINOIS...NORTHEAST MISSOURI... NORTHEAST IOWA...WEST CENTRAL ILLINOIS AND NORTH CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE NORTH OF I-80 FROM LATE THIS MORNING THROUGH THIS EVENING...WITH THE BEST CHANCES ALONG AND NORTH OF U.S. HIGHWAY 30. JUST LIKE SATURDAY EVENING...SOME OF THESE STORMS MAY BECOME SEVERE. STRONG GUSTY WINDS AND VERY HEAVY RAIN ARE THE MAIN THREATS. OUTSIDE OF THE RAIN...HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS MOST OF THE AREA. HIGHS WILL RANGE FROM THE MIDDLE 80S IN THE NORTHWEST TO THE MIDDLE 90S ACROSS THE SOUTHEAST. HEAT INDICES WILL BE AS HIGH AS THE UPPER 90S TO AROUND 105 THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HOT AND HUMID CONDITIONS WILL BE SEEN MONDAY THROUGH WEDNESDAY WITH HEAT INDICES 95 TO 100 EACH AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS LATE MONDAY NIGHT AND TUESDAY MORNING...MAINLY WEST OF A LINE FROM DUBUQUE IOWA TO KAHOKA MISSOURI. THERE IS ANOTHER CHANCE OF THUNDERSTORMS LATE TUESDAY NIGHT AND WEDNESDAY MORNING. AGAIN...THE MOST LIKELY AREA IS WEST OF A LINE FROM DUBUQUE IOWA TO KAHOKA MISSOURI. A COLD FRONT IS FORECAST TO MOVE THROUGH THE AREA LATE WEDNESDAY NIGHT AND THURSDAY. THIS FRONT WILL BRING A SMALL THREAT OF THUNDERSTORMS TO THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY ANYWHERE FROM LATE MORNING INTO THIS EVENING...ESPECIALLY ALONG AND NORTH OF U.S. HIGHWAY 30. JAZ
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:37 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess, Stephenson | 32 min |
| Jun 25, 9:18 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess | 27 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.